MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117011
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 11/12/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 ¿ patient was diagnosed with reducible right inguinal hernia thereby underwent open repair with the implant of bard preshaped mesh (device #1).Per op notes, ¿a large indirect hernia along the spermatic cord was noted.A onlay bard preshaped mesh (device #1) was placed into defect and sutured with a pubic tubercle.¿ (b)(6) 2011 ¿ patient was diagnosed with recurrent symptomatic right inguinal hernia thereby underwent laparoscopic repair with the implant of bard soft mesh (device #2).Per op notes, ¿small indirect sac was adherent to the spermatic cord.A sheet of bard soft mesh (device #2) was placed to cover the defect in inguinal floor and secured to the periosteum adjacent to the pubis and right cooper ligament using tacks.¿ (b)(6) 2014 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent robotic repair with the removal of mesh (device #1, #2).Per op notes, ¿there were some adhesions in the right lower quadrant.In the middle portion, there was an intense inflammatory reaction.The previously placed mesh (device #1, #2) had contracted and formed a ball was freed off the spermatic cord and excised.A synthetic mesh was placed into defect and sutured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr was submitted to represent the bard soft mesh (device #2).An additional supplemental emdr was submitted to represent the bard mesh pre-shaped (device #1).Note, the manufacturing date (15-oct-2010) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22313255
Report Number1213643-2025-00515
Device Sequence Number9023422
Product Code FTL
UDI-Device Identifier00801741030888
UDI-Public(01)00801741030888(17)151028(10)HUUJ0460
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number0117011
Device Lot NumberHUUJ0460
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexMale
Patient Weight98 KG